MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH 2-0 MONODERM 20CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH 2-0 MONODERM 20CM
Model Number SXMD1B405
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Our distributor received the following report from the health authority.The patient underwent left renal tumor surgery at 9 o''clock, and the renal artery was blocked at about 10 o''clock.When the doctor sutured the kidney with suture, the problem of pulling off suture needle happened.And the needle was not on the suture.The needle was found seven minutes later.
 
Additional Manufacturer Narrative
A review of the device history records for the finished good lot and the raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The needle component is supplied by ethicon.No samples or magnified photos were returned for testing or review.No retained samples are available for testing/review.The third-party report was not received to date.If samples or photos become available at a later time the devices will be evaluated, photos reviewed and the results will be included in a follow-up report.A potential root cause for a needle detaching when slightly tugged when preparing for use or detaching during the procedure could be that the suture was not fully inserted within the end of the needle during the manufacturing process.It¿s also possible that the needle device is being gripped on or near the swaged area, causing damage to the attachment, which allows the needle to pull free from the suture.Needles have detached from the suture when excessive force was applied, exceeding the strength of the attachments.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving the actual device for review, receiving magnified photos of the device, receiving devices from the same finished good lot to test/review, receiving the results of the third party evaluation or receiving detailed information regarding the preoperative preparation of the device, tools utilized to grasp the device, the procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
STRATAFIX
Common Device Name
SH 2-0 MONODERM 20CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 02090
MX   02090
MDR Report Key16141590
Report Number3010692967-2023-00001
Device Sequence Number7563149
Product Code GAM
UDI-Device Identifier10705031228061
UDI-Public(01)10705031228061(20)12(17)270430(10)C525FUD
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/11/2023
Report Date (Section F) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMD1B405
Device Lot NumberC525FUD
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/28/2022
Device Age7 MO
Event Location Hospital
Date Report to Manufacturer01/03/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Initial Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age49 YR
Patient SexFemale